Arizona, 2004Hail in Arizona, August 13, 2004
August 13, 2004 · NWS FGZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 3:15 AM MST, 7 hours 45 minutes earlier.
Area forecast discussion, Aug 13, 3:15 AM MST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 AM MST FRI AUG 13 2004
.SYNOPSIS...SOUTHERLY FLOW WILL DEVELOP ACROSS ARIZONA TODAY
BRINGING DEEP MOISTURE ACROSS THE AREA. STRONGER STORMS WILL BE
CAPABLE OF EXTREMELY HEAVY RAINFALL THIS AFTERNOON AND EVENING. FOR
THE WEEKEND THROUGH MONDAY...EXTENSIVE MOISTURE WILL REMAIN OVER THE
NORTHLAND WITH THUNDERSTORMS DEVELOPING EACH DAY.
&&
.DISCUSSION...
FOCUS THIS MORNING IS ON A VERY WET NEXT COUPLE OF DAYS IN NORTHERN
ARIZONA. DURING THE LAST 24 HOURS THE RIDGE AXIS HAS BEEN MOVING
SLOWLY EASTWARD AS SUGGESTED BY YESTERDAYS PROGS...AND WAS ALONG A
LINE FROM ROUGHLY ELKO NV THROUGH TUCSON THENCE SOUTHWARD. SATELLITE
SHOWS THEIR IS A TIGHT VORT MAX OVER LAS VEGAS AND THEN A WEAKER
UPPER LOW WEST OF SAN DIEGO. SAT PW VALUES AREA OVER 1.5 INCHES IN
SW AZ THIS MORNING. WILL KEEP THE FLASH FLOOD WATCH GOING TODAY FOR
THE WESTERN HALF OF THE CWA (AND HAVE ADDED THE KAIBAB PLATEAU AND
GLEN/MARBLE CANYON ZONES) AS THE CONS LIST (WHICH IS EXISTING CLOUD
COVER AND COOLER BOUNDARY LAYER) IS SHORTER THAN THE PROS VORT MAX
NOW NEAR LAS VEGAS REMAINS IN AREA...MOISTURE TO INCREASE OVER THE
WATCH AREA ON SOUTHERLY WINDS ( THESE WINDS ALREADY SEEN IN 06Z FGZ
SOUNDING BTWN H7 AND H5)...LAST FEW DAYS THE WATCH AREA HAS SEEN
RAINFALL. ALSO NOTED THAT OUR SFC PRESSURES HAVE BEEN FALLING OVER
WRN AZ THIS MORNING A SIGN THAT UPWARD VERTICAL MOTION MOVING INTO
THIS AREA. TONIGHT THROUGH THE WEEKEND...THE RIDGE AXIS CONTINUES TO
MOVE SLOWLY EASTWARD AS SOUTHWEST FLOW MOVES INTO FAR WRN ARIZONA.
PROGS DO HAVE THE DEEPER MOISTURE MVOING INTO NAVAJO AND APACHE
COUNTIES. MODEL WIND STREAMLINES SHOW SOME INTERESTING SHEAR GOING
ON OVER OUR STATE WHICH COULD HELP KEEP PRECIP GOING DURING THE
NIGHT HOURS. IT IS POSSIBLE THAT ADDITIONAL FLASH FLOOD WATCHES
MIGHT BE NEEDED OVER THE WEEKEND... LET US SEE WHAT HAPPENS TODAY.
AS THE PREVIOUS SHIFT WROTE...
PLEASE STAY INFORMED ABOUT THE WEATHER FORECAST THIS WEEKEND.
DL
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TODAY FROM NOON UNTIL 10 PM MST ZONES:
4/5/6/7/8/15/16/18/37/38.
&&
Hazardous weather outlook, Aug 13, 10:20 AM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1020 AM MST FRI AUG 13 2004
AZZ004>018-037>040-141400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1020 AM MST FRI AUG 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A FLASH FLOOD WATCH REMAINS IN AFFECT FOR NORTHERN GILA AND YAVAPAI
COUNTIES...EASTERN AND WESTERN MOGOLLON RIM...COCONINO
PLATEAU...GRAND CANYON COUNTRY...AND KAIBAB PLATEAU FROM NOON TODAY
THROUGH 1000 PM MST THIS EVENING. FOR MORE DETAILS ON THE WATCH SEE
(PHXFFAFGZ). DEEP MOISTURE OVER SOUTHWEST PORTIONS OF THE STATE HAS
BEGUN TO MOVE NORTHWARD INTO YAVAPAI COUNTY. THE MOVEMENT OF THE
DEEPER MOISTURE INTO NORTHERN ARIZONA IS SLOWER THAN ANTICIPATED. SO
THE HEAVY RAIN THREAT HAS SHIFT FARTHER SOUTH TO AFFECT MAINLY
YAVAPAI AND NORTHERN GILA COUNTY. SINCE TEMPERATURES TODAY ARE
COOLER THAN YESTERDAY...EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN A
LITTLE SLOWER TODAY...WITH MOST ACTIVITY BEGINNING AFTER THE NOON
HOUR. THE MAIN WEATHER THREAT WILL BE HEAVY RAIN WITH THE STRONGER
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
EXPECT THE MONSOON MOISTURE TO REMAIN OVER THE REGION THROUGH
WEDNESDAY WITH AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A
FEW STORM COULD PRODUCE LOCALLY HEAVY RAIN AND POSSIBLE FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Hail, Apache
- When
- August 13, 11:00 AM MST to 11:30 AM MST
- Where
- Apache County, Alpine
- Measured
- 0.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 33.850, -109.133
3/4 inch diameter hail was reported at the Alpine Ranger Station for half an hour.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, August 13, 20047 deaths · 780 injured · $5.7 billion · 5 events
- Tornado in North Carolina, August 13, 20043 deaths · 29 injured · $1.3 million · F2 · 1 event
- High Wind in Florida, August 13, 20044 deaths · $1.3 billion · 91 kt wind · 3 events
- High Wind in Florida, August 13, 20041 death · 12 injured · $1.1 billion · 94 kt wind · 3 events
- Hurricane in Florida, August 13, 20042 deaths · $52 million · 1 event
- Tropical Storm in Florida, August 13, 20041 death · $900,000 · 1 event
- Tropical Storm in Florida, August 13, 2004$78 million · 1 event
- Flash Flood in Arizona, August 13, 20041 death · 1 event
- Tornado in Florida, August 13, 2004$50,000 · F2 · 1 event
- Tornadoes in North Carolina, August 13, 20043 injured · $409,000 · F1 · 3 events
- Hurricane in Florida, August 13, 2004$2.6 million · 3 events
- Tornadoes in Florida, August 13, 20041 injured · F1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420078.